Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 60, NWS Cleveland, OH

November 25, 2016

NWS Cleveland, OH issued this small craft advisory at Nov 25, 2016, 10:09 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2016, 10:09 PM EST (03:09 UTC)
Expired
Nov 26, 2016, 9:21 AM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

595 
WHUS71 KCLE 260309
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 PM EST FRI NOV 25 2016

LEZ146>149-261115-
/O.NEW.KCLE.SC.Y.0060.161126T0309Z-161126T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1009 PM EST FRI NOV 25 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY.

* WINDS AND WAVES...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
2 follow-up statements
929 
WHUS71 KCLE 260852
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EST SAT NOV 26 2016


LEZ146>149-261500-
/O.CON.KCLE.SC.Y.0060.000000T0000Z-161126T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 AM EST SAT NOV 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS AND WAVES...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. WAVES 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
222 
WHUS71 KCLE 261421
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
921 AM EST SAT NOV 26 2016


LEZ146>149-261530-
/O.CAN.KCLE.SC.Y.0060.000000T0000Z-161126T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
921 AM EST SAT NOV 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WAVES HAVE DIMINISHED TO 2 TO 4 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 9:55 PM EST, 14 minutes earlier.

Area forecast discussion, Nov 25, 9:55 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
955 PM EST Fri Nov 25 2016

.SYNOPSIS...
A dissipating cold front will cross the area overnight. High
pressure will then build over the region from the southwest over
the weekend. This high will shift to the east coast on Monday
allowing a low pressure system to move over the Upper Midwest by
Monday evening. A warm front from the low will lift north across
the area local area on Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
03Z forecast update only contains minor changes. Area of rain has
moved onshore near Cleveland this evening. Expect continued areal
expansion of precip near and downstream of the lake over the next
several hours, so only minor tweaks to pops. Temperatures running
a few degrees warmer than hourly trends from previous forecast
update, so adjusted forecast for a slower cooling trend into the
overnight hours, and consequently delaying the rain to snow
changeover a few hours.

Original "Tonight" discussion...
Weather conditions haven't changed much today with pockets of
light precip across the area. Expect the precip to expand and
intensify a little overnight as an upper wave rotates across the
area. Not much reflection of this system at the surface but we
will see a slight wind change and some cooling overnight. Will
need to hang on to high precip chances east of CLE overnight but
QPF amounts should be slight. Expect a change to all snow
overnight but this may take some time in the immediate lakeshore
areas. An inch or two of snow is possible on the higher terrain
over NW PA but no more than a dusting is expected west or south of
CLE metro area. The far southern and western areas should remain
dry. Not expecting any clearing overnight given the low level
moisture. This will lead to a very small diurnal drop with lows
within a degree or two of freezing.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Light snow will continue downwind of the lake tomorrow and
tomorrow night. It will not be very cold aloft but given the
cyclonic flow some additional light accumulations are likely. The
western extent of the snow will move east during those periods as
high pressure continues to inch it's way toward the area . 850 mb
ridging will reach NW PA on Sunday morning and the snow threat
will end at that time. Western and southern areas will be dry over
the weekend with skies eventually becoming partly cloudy. This
probably will not happen in the west till late tomorrow. The
surface ridge will move to the east of the area by early Monday
and a warming trend will begin. A warm front will lift across the
area sometime Monday with increasing precip chances during the
day. By Monday night all areas will have a better than average
shot for some rain. 850 mb temps by the end of the period will be
in the plus 4 to 6 range so the threat for wintry precip will be
minimal. Have used a blend of guidance for temps during the
period.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Massive upper level low pressure system will affect the entire
United States early in the forecast period and become vertically
stacked down to the surface.  The upper level feature will begin to
be ejected out to the east in chunks a another trough dives south
into the west coast.  This will eventually force the surface low
pressure system to track out to the northeast across the Great Lakes
to southern Quebec by Friday morning. A cold front from the low
will slide east across the area Tuesday into Wednesday.  Then, by
the early part of the weekend, a trough of low pressure will lag
behind the low pressure system across the area while cold air
advection takes place.  This should set-up the area for the
potential for lake effect rain/snow in the east.

Initially, as surface low pressure begins to eject to the east,
strong warm air advection takes place right out of the Gulf of
Mexico.  This should help pump high temperatures on Tuesday into the
lower 60s.  Depending on the timing of the cold front and how much
rain occurs, temperatures could be vastly different than forecast.
If rain holds off and sun tries to break through, temperatures will
be warmer than currently forecast.  Otherwise, after cold frontal
passage, flow will result in cold air advection through the rest of
the forecast period.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
Widespread cloud cover and MVFR ceilings continue over the region
ahead of an area of low pressure and a trailing cold front. As the
cold front continues to push east, some lower clouds and patchy
drizzle will move in. In the snow belt region, this could result
in some more widespread lake-effect rain/snow that could impact
KCLE-KCAK-KYNG-KERI. For the most part, continued with the MVFR
through much of the day Saturday. KMFD and KCAK could see some IFR
as clouds and drizzle move in from the west and hit some upslope
over the central highlands. KERI and KYNG may also see some IFR in
the overnight as the lake-effect develops ahead and behind the
cold front, specifically when the rain begins to change over to
some very light snow. Conditions will remain overcast through
Saturday and a couple spots may get to VFR ceilings by the end of
the TAF period.

OUTLOOK...Non-vfr likely through Tuesday.

&&

.MARINE...
Winds will increase slightly overnight and we will be borderline
small craft advisory criteria.  Will hold off on any advisories for
now. Otherwise, winds will diminish over the weekend and lake will
be rather quiet through Monday.  A southeast flow will develop
Monday night into Tuesday and potential exists for small craft
advisories then for waters close to the open waters.  Otherwise,
winds go light southwest and then westerly for Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Greenawalt/Kubina
SHORT TERM...Kubina
LONG TERM...Lombardy
AVIATION...Sefcovic
MARINE...Lombardy
Hazardous weather outlook, Nov 25, 4:34 AM EST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
434 AM EST FRI NOV 25 2016

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
434 AM EST FRI NOV 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-260945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
434 AM EST FRI NOV 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.